Oregon, 2019Hail in Oregon, June 13, 2019
June 13, 2019 · NWS BOI · 1 event in 1 county or zone
Severe thunderstorms with large hail developed over Eastern Oregon as a trough of low pressure and abundant moisture remained situated over Northern Nevada and Southeast Oregon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms with large hail developed over Eastern Oregon as a trough of low pressure and abundant moisture remained situated over Northern Nevada and Southeast Oregon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 13, 12:50 PM PST, 15 minutes earlier.
Area forecast discussion, Jun 13, 12:50 PM PST, 15 minutes before
Area Forecast Discussion
National Weather Service Boise ID
250 PM MDT Thu Jun 13 2019
.SHORT TERM...Thunderstorms initiated in Baker County
around noon PDT and along the Nevada border about the same
time. At 1 PM PDT one particularly strong thunderstorm
was nearly stationary in southern Baker County and dropping
hail and heavy rain. A severe thunderstorm warning was
issued for that storm but the heavy rain may prove to be
the greater hazard. For this evening models target southern
Harney and Malheur Counties and the Owyhee Mountains for
greatest instability and precipitation. Most models keep
precipitation south of the Snake River but some bring it a
little farther north where southerly outflow winds can
spread into the Treasure Valley. The storms will end late
tonight. Friday looks drier as convective potential shifts
east of our CWA. Friday night and Saturday look clear with
light west/northwest winds and slightly cooler temperatures.
&&
.LONG TERM...Saturday night through Tuesday...Northwest flow
will continue with above normal temperatures (around 5 degrees)
expected. A slight chance of thunderstorms will exist during
the afternoons over the central ID mountains.
Tuesday night through Thursday night...Warm, clear, and breezy
are the expected conditions across the region as a dry upper
zonal flow patterns dominates. Look for these conditions to
persist with the exception of the West Central Mountains where
the outer edge of an upper level disturbance is expected to
brush the area Thursday sparking a few showers (mostly in
Valley County). High and low temperatures are expected to hover
a few degrees below normal.
&&
.AVIATION...VFR. Showers and thunderstorms developing and
becoming scattered by 22z. Stronger storms will produce brief
MVFR and hail. Gusty and erratic outflow winds to 45kt are
possible in the vicinity of thunderstorms. Outside of
thunderstorms expect westerly surface winds 5-15kt. Winds
aloft at 10k ft MSL: W-NW 10-20kt.
Weekend Outlook...VFR. Mostly clear. Light winds.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...LC
LONG TERM....KA/WH
AVIATION.....KA
In the hours before
Special weather statement, Jun 13, 1:05 PM PST, 0 minutes before
Special Weather Statement
National Weather Service Boise ID
305 PM MDT Thu Jun 13 2019
ORZ062-063-132145-
Malheur County OR-Baker County OR-
305 PM MDT Thu Jun 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BAKER AND
NORTHWESTERN MALHEUR COUNTIES UNTIL 345 PM MDT/245 PM PDT/...
At 305 PM MDT/205 PM PDT/, Doppler radar was tracking a strong
thunderstorm near Sheep Rock, or 38 miles southeast of John Day,
moving northeast at 10 mph.
Nickel size hail and wind gusts up to 30 mph will be possible with
this storm.
This strong thunderstorm will be near...
Ironside Mountain and Bullrun Rock around 340 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4423 11787 4407 11819 4408 11823 4426 11823
4426 11836 4439 11831
TIME...MOT...LOC 2105Z 206DEG 7KT 4418 11826
KAHail, Baker
- When
- June 13, 1:05 PM PST to 1:20 PM PST
- Where
- Baker County, 2.4 mi SE of Salisbury
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 44.630, -117.830
The emergency manager in Baker City received reports of large hail near Hervey Gulch about 10 miles south of Baker City. A social media photo indicated hail stones up to 1.25 inches.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Pennsylvania, June 13, 20192 deaths · 1 event
- Tornadoes and Damaging Winds in New Jersey, June 13, 2019EF1 · 6 events
- Tornado and Damaging Winds in Maryland, June 13, 2019EF1 · 5 events
- Damaging Winds in Virginia, June 13, 201950 kt wind · 15 events
- Damaging Winds in Maryland, June 13, 201961 kt wind · 15 events
- Hail and Damaging Winds in Utah, June 13, 20191 in hail · 15 events
- Hail in New Mexico, June 13, 20192 in hail · 10 events
- Hail and Damaging Winds in Oklahoma, June 13 to 14, 201955 kt wind · 6 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 13, 20195 events
- Hail and Damaging Winds in New Mexico, June 13, 2019$2,000 · 1.75 in hail · 5 events
- Flash Flooding in Pennsylvania, June 13, 20194 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 13, 20194 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 835884.